MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICMO 13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pupillary Block (2026); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- health effect- clinical code 4581:significant reduction of ica, angle closure,unreactive/fixed pupil, iris atrophy.H6 - type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, vicmo13.2, -15.00 diopter, implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2023.Excessive vault, transient loss of bcva, elevated iop, significant reduction of iridocorneal angles, pupil block,angle closure, unreactive (fixed) pupil and iris atrophy was reported.On (b)(6) 2023 the lens was explanted.Mild cortical lens opacity was observed on (b)(6) 2023.It was reported that a monofocal lens was implanted.It was reported that the problem resolved however, it was also reported that it did not resolve.Additional information and clarification has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H6 type of investigation 3331 device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).
 
Additional Manufacturer Narrative
B5- the reporter stated "the patient developed angle closure glaucoma with high iop, high vaulting of the icl, initially managed with oral diamox and topical hypotensives with variable reductions in iop with those medications.On (b)(6) 2023 the icl was removed as it was deemed that the diameter of the icl was too large for the patient's eye, contributing to the rise in iop.In order to facilitate removal of the icl, a limited anterior vitrectomy via a pars plana sclerotomy was required to provide adequate space and anterior chamber depth to allow for removal of the icl.Following the removal, the patient's iop returned to normal but the patient has persistent 5-6 mm mid-dilated pupil, though bscva is stable at 20/20-.The cause of the lens opacity is likely the high iop with glaukomflecken from the anterior segment configuration.The high vault resulted in angle closure and then the high iop which likely contributed to the lens opacity.Residual dilated pupil has not resolved.Cataract surgery has not been performed as the patient is till in the 20/20- range with correction".Following the explantation the patient has been under observation claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18509197
Report Number2023826-2024-00227
Device Sequence Number15485185
Product Code MTA
UDI-Device Identifier00841542122061
UDI-Public00841542122061
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVICMO 13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer02/13/2024
06/12/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date04/13/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale